Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 24, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 10, 2022, 2:14 PM EDT for Miami-Dade County, Florida. It was in force for 91 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2022, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 10, 2022, 3:45 PM EDT
- In force
- 91 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 6 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:00 PM EDT | FLOOD | 3 E Homestead, FL | DELAYED REPORT..AN OFF DUTY NWS EMPLOYEE REPORTED FLOODING WITH A DEPTH ESTIMATED AT 6 TO 12 INCHES OF WATER COVERING THE ROADWAY AND ADJACENT SIDEWALKS IN HOMESTEAD NEAR MEDITERRANEAN BLVD AND SW 147TH AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217
WGUS52 KMFL 101814
FFWMFL
FLC086-101945-
/O.NEW.KMFL.FF.W.0024.220610T1814Z-220610T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
214 PM EDT Fri Jun 10 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 345 PM EDT.
* At 214 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Homestead, Coral Gables, The Redland, Homestead Miami Speedway,
Black Point, Kendall, Pinecrest, Florida City, Naranja, Princeton,
Leisure City, Goulds, Homestead Base, Richmond West, Zoo Miami,
West Perrine, Cutler Bay, Country Walk, Richmond Heights and
Palmetto Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2567 8049 2566 8026 2565 8027 2549 8034
2538 8039 2539 8056
FLASH FLOOD...RADAR INDICATED
$$
CWCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:39 AM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jun 10, 8:39 AM EDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Miami FL 839 AM EDT Fri Jun 10 2022 .UPDATE... Well we continue to be stuck in a wet and unsettled pattern across South Florida. Abundant moisture remains across the region with the PWAT on the 12z MFL sounding coming in right at 2 inches. 500mb temperatures around -8C will allow for a few strong storms to develop with some gusty downburst winds possible. However, the main impact continues to be flooding due to heavy rainfall with slow moving downpours. The flooding risk is increased due to antecedent conditions along the east coast where areas continue to see abundant rainfall day after day. With saturated grounds, water still on sides of roadways it will not take much rain to cause issues in these areas once again today. A few minor adjustments for the POPs based on latest hi-res timing. && .PREV DISCUSSION... (Issued 723 AM EDT Fri Jun 10 2022) AVIATION(12Z TAFS)... L/V wind this morning with a few showers and storms along and off the SW coast. Showers and thunderstorms increase late morning continuing through the afternoon and evening. Periods of MVFR/IFR cigs/vis through the early evening hours. W/SW flow near 10kt will push the majority of thunderstorms towards the east coast terminals, where periods of heavy rain are possible. TEMPOs will likely be needed this afternoon as timing confidence increases. Convection begins to diminish after sunset with winds becoming light and variable tonight. PREV DISCUSSION... (Issued 306 AM EDT Fri Jun 10 2022) DISCUSSION... Short term (Today through Saturday): 500mb analysis early this morning identifies the continuation of pronounced mid-level troughing across the eastern United States as ridging continues to remain established across the western United States. Forecast model soundings for our area depict fairly light steering flow aloft which will focus storm development and propagation primarily along areas of mesoscale ascent (sea-breeze and outflow boundary collisions). At the surface, we remain on the periphery of a large and expansive ridge of high pressure that remains situated over the western Atlantic. This will allow for the prevailing southerly to southwesterly winds to persist and the continued advection of ample tropical moisture into the region. Similar to the pattern of the last several days, insolation and diurnal heating will allow for afternoon showers and thunderstorms later today. Storm organization will once again be multicellular in nature and propagation will be along the outflow boundaries on the edges of stratiform induced cold pools. Forecast model soundings for this afternoon depict the potential of 500mb temperatures of -7.5 to -8 C, 3000+ j/kg of CAPE, and slow storm motion (due to the lack of strong winds aloft). This sets up the potential once again for slow moving storms that could bring wind gusts, frequent lighting, and locally heavy rainfall during the afternoon and early evening hours. A few storms could also briefly become strong in nature, particularly when they are oriented or developing along a boundary where ascent is maximized. Flooding continues to be a concern as soils are still saturated and have not had a chance to dry out from the daily afternoon rainfall on top of what fell last weekend with PTC (pre-Alex). Given the slow storm motion and efficient tropical rainfall rates, there is once again the potential for a few locales to receive several inches of additional rainfall. A Flood Watch does remain in effect for Metro and Coastal Miami-Dade and Broward through at least this evening, however it could certainly be extended once more depending on how much rain falls across these vulnerable regions this afternoon. Temperatures are forecast to range from the upper 80s across the east coast metro areas today to the lower 90s across the interior and Gulf coast, however cloud cover and shower and thunderstorm activity may act to keep some locales cooler. Although mid-level troughing begins to lose its grip over the eastern United States by Saturday, the continued pattern of afternoon shower and thunderstorm activity will once again occur like clockwork on Saturday afternoon. Forecast model soundings during this time period depict a similar setup like today with 500mb temperatures remaining near -8 C, 3000+ j/kg of CAPE once again, and the continued lack of brisk mid-level winds that would allow for a faster storm motion. Heavy rainfall and localized flooding remain the most pressing matter with the potential of gusty winds with the strongest thunderstorm activity also being possible. High temperatures outside of convection will be similar to today with temps in the upper 80s to lower 90s across much of the area. Long term (Saturday Night through Thursday): A pattern change is on the horizon as mid-level troughing over the eastern United States gradually gives way to pronounced ridging on Sunday/Monday. Meanwhile changes are also in store at the surface as the large expansive ridge of high pressure over the western Atlantic waters builds into the region, switching prevailing flow to a southeasterly direction and could allow for a plume of Saharan Dust to propagate into the area. The potential presence of Saharan Dust will act to enhance the cap in the boundary layer which will likely limit aerial coverage of showers and thunderstorms across the area. However even with the SAL and suppressive nature of the ridge of high pressure aloft, there is still the potential of a few showers and thunderstorms across the area. If an updraft is able to break through the cap, it will have an untapped and favorable environment, which may allow for the potential of an isolated strong to severe storm during the afternoon hours early next week. Spatial coverage of showers and thunderstorms will be much less than the last several days which will result in a reduction of cloud debris and convective activity across the area. This will allow for warmer temperatures to prevail across the area during this period. MARINE... A light to moderate south-southwesterly wind flow will prevail across area waters through the first part of the weekend. Seas will generally remain at 3 feet or less across the local waters through the early portion of next week as quiet and benign marine conditions are expected outside of any shower and thunderstorms that develop. Winds and waves could be locally higher in and around showers and thunderstorms. BEACHES... A moderate risk of rip currents will continue for the Palm Beaches through at least this evening. HYDRO... With repeated rounds of heavy rainfall each afternoon this week on top of the heavy rainfall that fell in association with the passage of PTC1 over the area last weekend, antecedent conditions remain quite saturated across the area. As water-levels remain high across southeastern Florida bodies of water, heavy rainfall may continue to create flooding concerns as water is not able to properly discharge into the already saturated soils. This is especially true in vulnerable low-lying urban areas where significant rainfall rates may allow for the build-up of a lot of water over a short period of time. The Flood Watch for the coastal and metro areas of Miami-Dade and Broward counties will continue through this evening, and may be extended depending on the aerial coverage of rainfall that falls later this afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Miami 75 89 76 90 / 20 60 10 30 West Kendall 73 90 74 91 / 20 50 10 30 Opa-Locka 75 90 76 91 / 20 60 10 30 Homestead 73 88 74 89 / 20 50 10 20 Fort Lauderdale 75 88 76 89 / 20 60 10 40 N Ft Lauderdale 75 88 76 89 / 30 70 10 40 Pembroke Pines 75 90 75 91 / 20 60 10 40 West Palm Beach 73 89 74 89 / 40 70 10 40 Boca Raton 74 90 74 90 / 30 70 10 40 Naples 78 89 77 90 / 30 60 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through this evening for FLZ068-072-074-168-172-173. AM...None. GM...None. && Update/Aviation...Kelly Today through Saturday and Marine...AR Saturday Night through Thursday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 10, 8:27 AM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 827 AM EDT Fri Jun 10 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 110630- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 827 AM EDT Fri Jun 10 2022 ...Flood Watch in Effect for East Coast Metro/Coastal Areas... ...Moderate risk of rip currents for Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: A moderate risk of rip currents along Palm Beach County beaches through this evening. Thunderstorms: Scattered thunderstorms this afternoon and evening. Some storms may become strong to severe with locally strong winds, lightning, and heavy downpours. Wind: The strongest storms could be capable of producing wind gusts up to 50 mph. Flooding: Torrential rainfall from showers and thunderstorms across saturated South Florida could lead to flooding,especially over the east coast metro. A Flood Watch is in effect for the east coast metro and coastal regions. Waterspouts: Waterspouts will be possible with any showers and storms over local South Florida waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms will remain possible every day through the first half of the weekend. The strongest storms may produce gusty winds, heavy rainfall and lightning strikes. Heavy rainfall will continue to be a concern for South Florida due to slow moving showers and thunderstorms. This could lead to some flooding concerns over South Florida, as the grounds are very saturated at this time especially over the east coast. An elevated risk of rip currents will be possible next week at the Atlantic coast beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 10, 11:54 AM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
1154 AM EDT Fri Jun 10 2022
FLZ066-070-101645-
Hendry FL-Inland Collier County FL-
1154 AM EDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of north central
Collier and central Hendry Counties through 1245 PM EDT...
At 1154 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Immokalee, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Immokalee and Bunker Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2630 8137 2648 8145 2665 8118 2642 8105
TIME...MOT...LOC 1554Z 235DEG 15KT 2641 8133
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KellySpecial weather statement, Jun 10, 1:36 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
136 PM EDT Fri Jun 10 2022
FLZ073-074-173-174-101815-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
136 PM EDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of central Miami-Dade
County through 215 PM EDT...
At 136 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Leisure City, or over Homestead, moving east at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Coral Gables, South Miami, Homestead Miami Speedway, Black
Point, Homestead General Airport, The Redland, Turkey Point, Kendall,
Pinecrest, Florida City, West Miami, Westchester, Naranja, Glenvar
Heights, Palmetto Bay, University Of Miami, Zoo Miami, Goulds and
Coral Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2525 8075 2554 8083 2577 8030 2543 8017
TIME...MOT...LOC 1736Z 248DEG 7KT 2551 8044
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:29 AM EDT | Special Weather Statement | MFL | Collier | 61 min |
| Jun 10, 11:54 AM EDT | Special Weather Statement | MFL | Hendry | 51 min |
| Jun 10, 12:39 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 10, 1:21 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 53 min |
| Jun 10, 1:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Jun 10, 2:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Jun 10, 2:46 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Jun 10, 3:01 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 10, 3:57 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
| Jun 10, 4:08 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 10, 4:22 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jun 10, 4:30 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jun 10, 4:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 36 min |
| Jun 10, 4:45 PM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 10, 4:49 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 116 min |
| Jun 10, 4:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 10, 5:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Jun 10, 5:46 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Jun 10, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 10, 6:07 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Jun 10, 7:58 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.